Former Partner's NameSun, Nov 30th 2003
I'm a well adjusted 40 year old gay male who was forced to ended an 18 year monogamous relationship with another man, due to alcoholism. Now, almost 10 month latter I have meet another 40 year old male and feel blessed. However, 'R' has addressed me by his former partners name, fortunately not in intimate moments. Mainly at times when he is thinking or discussing the past.. At first it was annoying and slightly irritating. I quickly pointed out my feelings on the matter and made my point clear. 'R' is articulate and extremely intelligent. On a weekend road trip we spoke about this past relationship. I felt he has too much anger and animosity for 'D', and possible he has not mentally moved on. Their relationship became somewhat violent at it's end, this leads me to believe 'R' may have had extremely deep emotions for the other guy that are not resolved. I do not fear them getting back together, I would like to know if I should ignore this little issue or if it is a sign of a deeper rooted problem.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- 'Anne' is the pseudonym for the individual who writes this relationship advice column.
- 'Anne' bases her responses on her personal experiences and not on professional training or study. She does not represent herself to be a psychologist, therapist, counselor or professional helper of any sort. Her responses are offered from the perspective of a friend or mentor only.
- Anne intends her responses to provide general information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by 'Anne' to people submitting questions.
- 'Anne', Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. 'Anne' and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.